Get your Health question answered in 3 easy steps
A Doctor will be with you shortly
Ask a Doctor Now
169 Doctors are Online

Reddish flakes in stool. Due to change in diet or hemorrhoids?

User rating for this question
Very Good
Answered by

General Surgeon
Practicing since : 1974
Answered : 1750 Questions
I noticed a few little red flakes in my stool. I ate chili for several days and am wondering if it could be from the pepper flakes that are not be digested? It is not loose blood because they are little specks put together like a pepper flake (which I am wondering if that is like corn in the digestion process). I have a hemorrhoid right now, but this is in my stool and not streaky.
Posted Tue, 22 May 2012 in Digestion and Bowels
Answered by Dr. Swapnendu Sekhar Ghosh 9 hours later

Thanks for the query.

Based on your description, the red flakes that you see are most likely undigested food particles passed in stool.

If you have any confusion upon flushing if the red flakes do not dissolve in water, then they are usually undigested pepper flakes. Blood particles would dissolve in water but chilli flakes will remain as such.

Hope I have provided you with sufficient information and addressed your concern. Let me know if you have any other concerns.

Wish you good health.

Above answer was peer-reviewed by
Share on Facebook
Share on Twitter
Share on Google+

The user accepted the expert's answer

Ask a Gastroenterologist

© Ebix, Inc. All Rights Reserved.
All the information, content and live chat provided on the site is intended to be for informational purposes only, and not a substitute for professional or medical advice. You should always speak with your doctor before you follow anything that you read on this website. Any health question asked on this site will be visible to the people who browse this site. Hence, the user assumes the responsibility not to divulge any personally identifiable information in the question. Use of this site is subject to our Terms & Conditions
Already Rated.
Your rating:

Ask a Doctor